Alert archive / Nebraska / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 12, 2017, 7:34 AM CDT for Lancaster County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2017, 7:34 AM CDT (12:34 UTC)
- Expired
- Jun 12, 2017, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 63 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:00 AM CDT | FLASH FLOOD | 8 Ssw Lincoln, NE | DELAYED REPORT. PORTIONS OF ROKEBY ROAD AND SOUTH 14TH STREET WERE CLOSED DUE TO FLOODING. BOTH ROADS WERE OPENED BY 10AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
450 WGUS53 KOAX 121234 FFWOAX NEC109-121530- /O.NEW.KOAX.FF.W.0001.170612T1234Z-170612T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Omaha/Valley Nebraska 734 AM CDT MON JUN 12 2017 The National Weather Service in Omaha has issued a * Flash Flood Warning for... Central Lancaster County in southeastern Nebraska... * Until 1030 AM CDT * At 734 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Lincoln, Hickman, Roca, Denton, Sprague, Bluestem State Recreation Area and Wagon Train State Recreation Area. This includes the following highways... Highway 2 IN Nebraska near mile marker 466. Highway 77 IN Nebraska between mile markers 51 and 71, and near mile marker 77. Interstate 80 IN Nebraska between mile markers 392 and 407. LAT...LON 4094 9658 4062 9658 4062 9686 4094 9685 $$ MEAD
2 follow-up statements
319 WGUS73 KOAX 121444 FFSOAX Flash Flood Statement National Weather Service Omaha/Valley Nebraska 944 AM CDT MON JUN 12 2017 NEC109-121530- /O.CON.KOAX.FF.W.0001.000000T0000Z-170612T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lancaster NE- 944 AM CDT MON JUN 12 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR CENTRAL LANCASTER COUNTY... At 938 AM CDT, emergency management reported that all roads were open to at least one way traffic and that water levels had decreased compared to earlier. There were some roads that were closed while the heavy rain was falling. Water levels on streets and low spots should continue to slowly drop, but stream levels may run higher than normal into the early afternoon hours. Unless additional heavy rain develops, this warning will be allowed to expire at 1030 am cdt. LAT...LON 4094 9658 4062 9658 4062 9686 4094 9685 $$ MILLER
080 WGUS73 KOAX 121521 FFSOAX Flash Flood Statement National Weather Service Omaha/Valley Nebraska 1021 AM CDT MON JUN 12 2017 NEC109-121530- /O.EXP.KOAX.FF.W.0001.000000T0000Z-170612T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lancaster NE- 1021 AM CDT MON JUN 12 2017 ...THE FLASH FLOOD WARNING FOR CENTRAL LANCASTER COUNTY WILL EXPIRE AT 1030 AM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. Additional rain will move through Lincoln the rest of the morning but is not expected to cause additional flooding. LAT...LON 4094 9658 4062 9658 4062 9686 4094 9685 $$ PEARSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:19 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 12, 6:19 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 619 AM CDT Mon Jun 12 2017 .SHORT TERM...(Today through Wednesday) Issued at 249 AM CDT Mon Jun 12 2017 Satellite-derived PW imagery and 00z upper-air data indicate a plume of robust low-level moisture situated along a stalled baroclinic zone from the mid MO Valley into upper Midwest. The southern/southwest extension of this moisture is surmounted by a pronounced EML and associated capping inversion as depicted by 00z soundings. Early-morning water vapor imagery indicates a weak mid-level perturbation over the central High Plains which will likely weaken as it continues northeast within a broader area of building mid-level heights. Given the strong cap and generally weak forcing, it is no surprise that considerable variability exists in model guidance (both explicit and parameterized) with respect to thunderstorm potential through this afternoon. We will maintain slight-chance PoPs along the surface front lifting north through northeast NE today, and acknowledge the potential for isolated severe weather conditional on storm initiation and sustenance. The 00z models remain consistent in depicting the progression of an upper low into the northern High Plains on Tuesday, while a trailing vorticity lobe pivots across the mid MO Valley. In the low levels, a trough or dryline-type boundary will advance across NE, likely serving as the focus for thunderstorm development across our area by late afternoon or early evening. Rich low-level moisture collocated with steep lapse rates and a vertically veering wind profile will favor severe storms, including supercells, with all hazards possible. Please see the latest SPC Day 2 Convective Outlook for additional guidance. Showers and thunderstorms will remain possible Tuesday night into Wednesday along and ahead of the surface front edging east through the forecast area. As far as temperatures are concerned, the hot weather will continue into at least mid week with afternoon readings in the mid 80s to lower to mid 90s. Yesterday's record warm low temperature of 72 degrees at Norfolk was broken (73), and it's possible we could see a repeat performance for the 12th. .LONG TERM...(Wednesday night through Sunday) Issued at 249 AM CDT Mon Jun 12 2017 The mid-level low over the northern High Plains at the beginning of the long-term forecast period is expected to drift north into central Canada before accelerating northeast toward Hudson Bay this weekend. This will result in initially zonal mid-level flow across the mid MO Valley which will transition to northwesterly by late this week into the coming weekend. In the low levels, we will see a residual surface boundary lingering in the area during the Wed-Fri time frame, prior to a more substantial cool front moving through the mid MO Valley on Fri or Sat. By Sun into Mon, we begin to see growing spread amongst model guidance with respect to the evolution of the surface pattern. As far as sensible weather is concerned, it appears that we will see slightly cooler temperatures this weekend with periodic chances for showers and thunderstorms through much of the long- term period. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 619 AM CDT Mon Jun 12 2017 A cluster of strong to severe storms has recently developed near KLNK, immediately downstream from a weak mid-level impulse translating through the central Plains. These storms are removed from the primary surface boundary, and model guidance has not handled this situation well at all. As such, confidence remains low on the areal coverage of thunderstorms today. Otherwise, expect winds to increase from the south with periods of MVFR ceilings. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...Mead
Hazardous weather outlook, Jun 12, 5:10 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 510 AM CDT Mon Jun 12 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130015- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 510 AM CDT Mon Jun 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Isolated strong to severe storms will be possible today, mainly north of I-80. Hail and locally damaging wind gusts will be the primary hazards. Otherwise, expect another hot day with heat index values rising into the 95 to 100 degree range by afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY An upper-air disturbance and associated surface front will move into the region on Tuesday, providing the focus for thunderstorms during the late afternoon into evening hours. Conditions will be favorable for severe weather in the form of large hail, damaging winds, localized flooding and perhaps a few tornadoes. Isolated to scattered thunderstorms will remain a possibility from Wednesday into the weekend. No organized severe weather is currently anticipated during that time frame. .SPOTTER INFORMATION STATEMENT... Spotters should not be needed today or tonight.
In the hours before
Local storm report, Jun 12, 6:48 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HAIL 2 W LINCOLN 40.81N 96.73W
06/12/2017 E1.00 INCH LANCASTER NE PUBLIC
CONSTANT HAIL FOR ABOUT THE LAST HOUR BUT INCREASED IN
SIZE A FEW MIN AGO. REPORT VIA TWITTER.
&&
BMAYESLocal storm report, Jun 12, 7:03 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
703 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN LINCOLN 40.82N 96.69W
06/12/2017 M2.20 INCH LANCASTER NE ASOS
&&
BRANDLocal storm report, Jun 12, 7:12 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
712 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN 6 WNW LINCOLN 40.85N 96.79W
06/12/2017 M2.19 INCH LANCASTER NE COCORAHS
&&
MEADLocal storm report, Jun 12, 7:15 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
715 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HAIL 4 ENE PAWNEE STATE RECR 40.87N 96.82W
06/12/2017 E2.00 INCH LANCASTER NE PUBLIC
REPORT VIA MPING
&&
BMAYESSpecial weather statement, Jun 12, 7:30 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
730 AM CDT MON JUN 12 2017
NEZ043-044-050-051-121315-
Saunders NE-Butler NE-Colfax NE-Dodge NE-
730 AM CDT MON JUN 12 2017
...Significant Weather Advisory for EAST CENTRAL COLFAX...
SOUTHWESTERN DODGE...NORTHEASTERN BUTLER AND NORTHWESTERN SAUNDERS
COUNTIES UNTIL 815 AM CDT...
At 729 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of North Bend, or 27 miles east of Columbus, moving
northeast at 15 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
North Bend, Prague, Morse Bluff, Rogers, Linwood and 7 Miles North Of
North Bend.
This includes Highway 30 IN Nebraska between mile markers 402 and
420.
LAT...LON 4129 9680 4138 9697 4161 9688 4165 9678
4160 9659 4149 9656
TIME...MOT...LOC 1229Z 206DEG 12KT 4140 9684
MAYESLocal storm report, Jun 12, 7:32 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM HAIL 4 SSW LINCOLN 40.76N 96.70W
06/12/2017 E1.00 INCH LANCASTER NE PUBLIC
REPORTED VIA MPING
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:59 AM CDT | Special Weather Statement | OAX | Lancaster | 46 min |
| Jun 12, 5:16 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Jun 12, 5:42 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 33 min |
| Jun 12, 6:11 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 6:41 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 7:11 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 7:30 AM CDT | Special Weather Statement | OAX | Dodge | 45 min |
| Jun 12, 7:44 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 31 min |
| Jun 12, 8:16 AM CDT | Special Weather Statement | OAX | Lancaster | 44 min |
| Jun 12, 8:25 AM CDT | Special Weather Statement | OAX | Cass, Otoe, Sarpy | 50 min |
| Jun 12, 8:36 AM CDT | Special Weather Statement | OAX | Lancaster | 39 min |
| Jun 12, 8:43 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 47 min |
| Jun 12, 8:49 AM CDT | Special Weather Statement | OAX | Butler | 41 min |
| Jun 12, 8:56 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 49 min |
| Jun 12, 9:30 AM CDT | Special Weather Statement | OAX | Platte | 45 min |
| Jun 12, 11:49 AM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 41 min |
| Jun 12, 12:21 PM CDT | Special Weather Statement | OAX | Gage, Pawnee | 39 min |
| Jun 12, 1:12 PM CDT | Special Weather Statement | OAX | Cass, Johnson, Nemaha, Otoe | 63 min |
Nearby
Flash Flood Warnings in Nebraska, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.